Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 165, NWS Hastings, NE

May 26, 2012Rooks County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 26, 2012, 6:41 PM CDT for Rooks County, Kansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2012, 6:41 PM CDT (23:41 UTC)
Expired
May 26, 2012, 7:30 PM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Rooks County, KS

The radar

The Grand Island radar (KUEX), 136 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 6:57 PM CDTTSTM WND GST 70Zurich, KSDELAYED REPORT VIA FACEBOOK FROM SATURDAY EVENING. SECTIONS OF PRIVACY FENCE DESTROYED. PIECES OF METAL BLOWN OFF BARBEQUE GRILL. ALSO QUARTER SIZE HAIL.
May 26, 7:00 PM CDTHAIL 0.53 Se Zurich, KSTRAINED SPOTTER REPORTED ONE HALF INCH HAIL FOR 3 MINUTES AND SMALL BRANCHES TAKEN DOWN BY GUSTY WINDS.
May 26, 7:00 PM CDTHAIL 0.88Zurich, KSTRAINED SPOTTER REPORTED NICKEL SIZE HAIL AND STRONG WINDS IN ZURICH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WUUS53 KGID 262341
SVRGID
KSC163-270030-
/O.NEW.KGID.SV.W.0165.120526T2341Z-120527T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
641 PM CDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROOKS COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF ZURICH...OR 28 MILES SOUTHEAST OF HILL CITY...AND
  MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALCO...ZURICH...PLAINVILLE...CODELL...WEBSTER STATE PARK...
  STOCKTON AND WOODSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3924 9960 3957 9933 3957 9905 3930 9905
      3913 9922 3913 9960
TIME...MOT...LOC 2342Z 210DEG 48KT 3908 9948
WIND...HAIL 70MPH 1.00IN

$$

ROSSI
2 follow-up statements
374 
WWUS53 KGID 270008
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
708 PM CDT SAT MAY 26 2012

KSC163-270030-
/O.CON.KGID.SV.W.0165.000000T0000Z-120527T0030Z/
ROOKS KS-
708 PM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROOKS COUNTY
UNTIL 730 PM CDT...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF STOCKTON...OR 28 MILES SOUTH OF PHILLIPSBURG...MOVING
NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  STOCKTON AND WOODSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3919 9928 3918 9945 3927 9953 3956 9934
      3957 9933 3957 9905 3932 9905
TIME...MOT...LOC 0008Z 210DEG 48KT 3937 9923
WIND...HAIL 60MPH 1.00IN

$$

ROSSI
180 
WWUS53 KGID 270022
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
722 PM CDT SAT MAY 26 2012

KSC163-270032-
/O.EXP.KGID.SV.W.0165.000000T0000Z-120527T0030Z/
ROOKS KS-
722 PM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR ROOKS COUNTY WILL EXPIRE AT
730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM AS IT 
CONTINUES TO DISSIPATE.

LAT...LON 3919 9928 3918 9945 3927 9953 3956 9934
      3957 9933 3957 9905 3932 9905
TIME...MOT...LOC 0022Z 210DEG 48KT 3952 9908

$$

ROSSI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:16 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 26, 4:16 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
416 PM CDT SAT MAY 26 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. PRIMARY FORECAST
CONCERN LIES WITH THUNDERSTORM/SEVERE WEATHER POTENTIAL.

NOT A LOT OF CHANGE ACROSS THE REGION IN REGARD TO THE UPPER LEVEL
PATTERN...SATELLITE AND UPPER AIR PROFILER DATA CONTINUE TO SHOW
SOUTH/SOUTHWESTERLY FLOW...AS A LARGE LOW PRESSURE SYSTEM SPINS OVER
THE NV/UT BORDER AREA AND AN AREA OF HIGH PRESSURE REMAINS ANCHORED
OVER PORTIONS OF THE MIDWEST REGION/SOUTHEASTERN CONUS. LOOKING AT
THE SURFACE...THE DAY STARTED OUT WITH THE WARM FRONT A LITTLE
FURTHER SOUTH THAN EXPECTED...NEAR THE NEB/KS BORDER.  THIS WARM
FRONT HAS MADE NORTHWARD PROGRESS THROUGH THE DAY...SITTING JUST
OUTSIDE THE NORTHERN EDGE OF THE CWA...AND TOOK A LITTLE LONGER TO
GET OUT OF THOSE NORTHERN LOCATIONS WITH SOME STUBBORN STRATUS
HANGING AROUND THIS MORNING.  TEMPS HAVE REACHED TO AT LEAST THE 90S
CWA-WIDE...WITH REACHING EVEN NEAR 100 DEGREES IN THE
SOUTHWEST...WHICH WAS HELPED BY INCREASED MIXING AND DEWPOINTS
DROPPING INTO THE LOWER 50S.

AS EXPECTED...STEEP LOW/MID LEVEL LAPSE RATES HAVE DEVELOPED ACROSS
THE REGION AND WAA CONTINUES...CERTAINLY PLENTY OF INSTABILITY IN
PLACE.  WARM MID LEVEL TEMPS KEEPING THINGS CAPPED...BUT THERE IS
STILL CONCERN THAT AT LEAST A FEW THUNDERSTORMS MAY DEVELOP LATER
THIS AFTERNOON AND THIS EVENING.  OVERALL FORCING IS FAIRLY
WEAK...WITHOUT A EASILY NOTABLE DISTURBANCE WORKING THROUGH THE
REGION WHILE THE MAIN SYSTEM REMAINS WELL TO THE WEST.  A STRONG
SOUTHERLY LLJ DOES DEVELOP THIS EVENING..BUT BEST CONVERGENCE SHOULD
QUICKLY SHIFT OFF TO THE NORTH OF THE CWA. KEPT THE LOW POPS GOING
THE REST OF THIS AFTERNOON AND INTO THIS EVENING...VERY DIFFICULT TO
NARROW IT DOWN TO A SPECIFIC AREA HAVING BETTER CHANCES THAN
ANOTHER...WITH MODELS THAT DO SHOW THINGS DEVELOPING VARYING ON
LOCATION.  THERE ARE BOUNDARIES IN THE AREA TO CAUSE CONCERN...THE
DRYLINE ACROSS/JUST TO THE WEST...AS WELL AS THE WARM FRONT...WHICH
ISNT FAR ENOUGH NORTH THAT COULD COMPLETELY SAY IT WOULD HAVE NO
IMPACT. ANY THUNDERSTORMS THAT DEVELOP WILL CONTINUE TO HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...AND WILL KEEP MENTION GOING
AS IS IN THE HWO.  POST 06Z...KEPT THE DRY FORECAST GOING WITH MOST
MODELS KEEPING IT QUIET...THOUGH CONFIDENCE CERTAINLY NOT 100
PERCENT. WILL JUST HAVE TO SEE HOW THINGS DEVELOP/EVOLVE LATER
TODAY AND ADJUST AS NECESSARY.  WITH THE TIGHTENED PRESSURE GRADIENT
IN PLACE...EXPECTING THE GUSTY SOUTH WINDS TO CONTINUE
OVERNIGHT...AND TEMPERATURES TO REMAIN MILD WITH OVERNIGHT LOWS IN
THE MID 60S TO LOWER 70S.

SUNDAY STILL ON TAP TO BE THE BUSIER DAY OF THE HOLIDAY
WEEKEND...AND THERE REALLY HASNT BEEN ANY SIGNIFICANT CHANGES. BY
12Z SUNDAY...MODELS IN GOOD AGREEMENT SHOWING THE MAIN UPPER LEVEL
LOW PRESSURE SYSTEM HAVING MOVED E/ENE...AND CENTER ROUGHLY OVER
WRN/SCENTRAL MONTANA...WITH THE TROUGH AXIS EXTENDING SOUTH THROUGH
THE CENTRAL ROCKIES.  THROUGH SUNDAY/SUNDAY NIGHT...THIS LOW
CONTINUES SHIFTING EAST...BY 00Z IS EXPECTED TO BE OVER ERN PORTIONS
OF MONTANA...AND BY 12Z MONDAY IS STARTING TO OR HAS MOVED INTO
WRN/CENTRAL ND.  THE MAIN SFC FRONT REMAINS OFF TO THE WEST OF THE
CWA THROUGH MOST OF THE DAY...AND MODELS NOT IN TOO BAD OF AGREEMENT
WITH ITS LOCATION BY 00Z...HAVING MOVED THROUGH ABOUT THE WRN THIRD
OF THE CWA.  THIS FRONTAL BOUNDARY WILL PROVIDE THE MAIN FOCUS FOR
THUNDERSTORM DEVELOPMENT...LARGER SCALE ASCENT INCREASES AS THE
SYSTEM MOVES FURTHER EAST AND THE TROUGH STARTS TO SWING INTO THE
REGION. LOWERING HEIGHTS/COOLING TEMPS WILL MAKE IT EASIER FOR THE
CAP TO BE OVERCOME...AND EXPECT THINGS TO START FIRING DURING THE
MID AFTERNOON HOURS.  MODELS IN GOOD AGREEMENT SHOWING CAPE VALUES
IN EXCESS OF 2000 J/KG...AS WELL AS GOOD SHEAR. HWO ALREADY HAD
MENTION OF VERY LARGE HAIL/WINDS AND TORNADOES...SEE NO REASON THAT
POTENTIAL ISNT STILL IN PLACE...BUT HAIL/WIND REMAIN THE PRIMARY
THREATS.  ALSO CONCERNED ABOUT THE POTENTIAL FOR SOME
FLOODING...THERE IS GOOD MOISTURE IN PLACE AND EXPECT THERE TO BE
HEAVY RAIN...BUT THE FACT THAT THE CWA IS PRETTY DRY WILL HELP LOWER
THE THREAT.  MAIN CHANGES MADE TO THE FORECAST FOR SUNDAY/SUNDAY
NIGHT WAS TO TIGHTEN UP THE POP GRADIENT ACROSS THE CWA...AND KEEP
THE HIGHEST POPS ACROSS CENTRAL/ERN PORTIONS OF THE CWA. REALLY
TRENDED DOWN THE WRN EDGE OF THE CWA TO LOW CHANCE POPS...THERE IS
THE POSSIBILITY LOCATIONS LIKE ODX/LXN SEE VERY LITTLE AS THE MAIN
ACTIVITY WILL BE TO THEIR WEST.  ALSO ADJUSTED POPS TO BE A LITTLE
MORE SPECIFIC WITH TIME...WITH THE HIGHEST CHANCES COMING BETWEEN
21-06Z.  BETWEEN 06-09Z ONLY KEPT LINGERING POPS ACROSS ROUGHLY THE
EASTERN THIRD OF THE CWA...AND DRY CONDITIONS FORECAST FROM 09-12Z.

.LONG TERM...MEMORIAL DAY MONDAY THROUGH SATURDAY. ALTHOUGH THERE
ARE NO HIGH CONFIDENCE CHANCES FOR SEVERE WEATHER DURING THIS TIME
FRAME YET...THE WEDNESDAY/WEDNESDAY NIGHT PERIOD MAY BEAR SOME
WATCHING...AS IT CORRESPONDS TO THE STRONGEST SYNOPTIC SCALE
FORCING OF THE PERIOD. OTHERWISE...TEMPERATURES THROUGH THIS 6-DAY
PERIOD WILL AVERAGE CLOSE TO SEASONAL NORMALS...WITH NOTHING LIKE
THE SCORCHER OF TODAY IN SIGHT.

STARTING OFF MONDAY/MONDAY NIGHT...12Z RUNS OF THE NAM/GFS/ECWMF
ARE IN HIGH CONFIDENCE IN A STORM-FREE AND RATHER PLEASANT PERIOD
FOR THE HOLIDAY...AS THE PARENT MID LEVEL LOW GRADUALLY MIGRATES
FROM THE WESTERN ND AREA TO THE WESTERN GREAT LAKES. AT THE
SURFACE...THE COLD FRONT WILL SETTLE SOUTH OF THE REGION AND STALL
OUT OVER THE SOUTHERN PLAINS...TAKING ANY APPRECIABLE INSTABILITY
SOUTH WITH IT. WITH PLENTY OF SUN ANTICIPATED...DEEP MIXING TO
AROUND 700MB WILL PROMOTE A BIT BREEZY WESTERLY WINDS...WITH
SUSTAINED SPEEDS COMMONLY 15-20 MPH WITH SOME HIGHER GUSTS DURING
THE DAY. FOLLOWED 12Z NAM 2M TEMPS CLOSELY FOR HIGHS...NUDGING UP
NEB ZONES SLIGHTLY MAINLY INTO THE 76-80 RANGE...WITH LOW 80S
COMMON IN KS. WITH THE WESTERLY WINDS AND MIXING...LOWERED
DEWPOINTS AT LEAST 5 DEGREES MOST AREAS. MONDAY NIGHT...LOWERED
LOW TEMPS A SOLID 3-5 DEGREES THANKS TO THE COMBINATION OF DRIER
AIR...LIGHT NORTHERLY WINDS AND MOSTLY CLEAR SKIES...NOW AIMING
FOR UPPER 40S NORTHWEST TO LOW 50S SOUTHEAST.

TUESDAY/TUESDAY NIGHT...DECIDED TO REMOVE SLIGHT CHANCE OF STORMS
FROM KS ZONES DURING THE DAY...BUT MAINTAINED AT LEAST 20 PERCENT
CHANCES ALL AREAS TUESDAY NIGHT. AT THE SURFACE...THE PRIMARY
SYNOPTIC EAST-WEST FRONT INITIALLY ACROSS THE SOUTHERN PLAINS WILL
STALL OUT AND START TO LIFT BACK NORTH SLIGHTLY...BUT STILL REMAIN
SOUTH OF THE CWA. AS MENTIONED...PULLED THUNDERSTORM MENTION FROM
KS ZONES DURING THE AFTERNOON...AS MODEL CONSENSUS KEEPS HIGHER
POTENTIAL FOR ELEVATED CONVECTION NEAR AND SOUTH OF INTERSTATE
70...BUT IT COULD BE CLOSE. AFTER 00Z AND INTO THE NIGHT
HOURS...WOULD THEN EXPECT AT LEAST A FEW ELEVATED STORMS TO CREEP
INTO MAINLY SOUTHERN ZONES...WITH POPS IN NORTHERN/NORTHEASTERN
COUNTIES LIKELY STANDING ON SHAKY GROUND AND COULD BE REMOVED IN
FUTURE FORECASTS. TEMP WISE...NUDGED DOWN HIGH TUESDAY A FEW
DEGREES MOST AREAS...WITH ALL NEB ZONES SOMEWHERE IN THE 70S...AND
KS ZONES MAINLY LOW 80S.

WEDNESDAY/WEDNESDAY NIGHT...THIS 24 HOUR PERIOD LIKELY BEARS THE
MOST WATCHING FOR POSSIBLE SEVERE STORMS...ALTHOUGH INSTABILITY
COULD BE A LIMITING FACTOR. IN THE BIG PICTURE...NORTHWEST FLOW
ALOFT IS PRESENT...WITH A RATHER WELL-DEFINED SHORTWAVE SLIPPING
SOUTHEAST FROM THE NORTHERN ROCKIES TOWARD THE UPPER MS VALLEY BY
THURSDAY MORNING. EARLY INDICATIONS FROM THE GFS FOR WEDNESDAY
AFTERNOON/EVENING SUGGEST MAYBE UP TO 1000 J/K OR SO
MLCAPE ACROSS SOUTHWEST AREAS...WHICH IN THE PRESENCE OF 40KT OR SO OF
DEEP LAYER COULD YIELD SOME SEVERE. ALTHOUGH THE SEVERE THREAT IS
STILL QUESTIONABLE...CONFIDENCE CONTINUES TO GROW IN A SOMEWHAT
DECENT COVERAGE OF SHOWERS/STORMS...AND HAVE POPS AT 40-50 PERCENT
AND HIGHEST WED NIGHT. HAVE HIGH TEMPS WED ONLY RANGING FROM MID
60S NORTH TO MID 70S SOUTH.

THURSDAY/THURSDAY NIGHT...THE AFOREMENTIONED SHORTWAVE CONTINUES
TRACKING SOUTHEAST...AND POTENTIALLY DEEPENS QUITE A BIT OVER THE
MID-SOUTH PER THE GFS SOLUTION. ALTHOUGH INSTABILITY SHOULD BE
FAIRLY NEGLIGIBLE...CONTINUED FORCING IN THE NORTHWEST FLOW COULD
EASILY GENERATE SOME SHOWERS AND A FEW STORMS...AND HAVE SLIGHT
POPS ALL AREAS. HIGHS CONTINUE ON THE COOL SIDE...WITH HIGHS MID
60S TO LOW 70S ALL AREAS.

FRIDAY THROUGH SATURDAY...OPTED TO LEAVE THE FORECAST STORM FREE
FOR NOW...ALTHOUGH AT LEAST SATURDAY MAY ULTIMATELY NEED SOME POPS
ADDED AS INSTABILITY INCREASES FROM WEST TO EAST AND THE FLOW
TURNS A BIT MORE ZONAL. PLENTY OF TIME TO FINE TUNE. TEMP
WISE...HAVE A GRADUAL INCREASE IN HIGHS FROM FRI INTO SAT...BUT
STILL STRUGGLING TO REACH 80 EXCEPT IN SOUTHERN COUNTIES.

&&

.PREV DISCUSSION... /ISSUED 1221 PM CDT SAT MAY 26 2012/

AVIATION...18Z TAF. VFR CONDITIONS EXPECTED FOR THIS FORECAST
PERIOD...WITH PRIMARY CONCERNS LYING WITH THUNDERSTORM POTENTIAL
LATER TODAY AND WINDS. THE MAIN SURFACE WARM FRONT HAS SHIFTED
NORTH OF THE TERMINAL...LEAVING S/SWRLY WINDS BEHIND. WITH LOW
PRESSURE REMAINING THE MAIN SFC FEATURE THROUGH THE PERIOD...AND
BEING LOCATED OFF TO THE WEST...WINDS WILL CONTINUE OUT OF THAT
DIRECTION...WITH BREEZY AND GUSTY SPEEDS. ANY CLOUD COVER IS
EXPECTED TO REMAIN IN THE MID/UPPER LEVELS...AND MODELS CONTINUE
TO VARY WITH THUNDERSTORM CHANCES LATER THIS AFTERNOON. WAS NOT
CONFIDENT ENOUGH IN THE TERMINAL BEING IMPACTED TO INSERT A
PREVAILING OR EVEN TEMPO GROUP...DECIDED TO GO WITH A VC MENTION
FOR NOW...AND WILL ADJUST AS NECESSARY IF/WHEN THINGS GET GOING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ060-061-072>074-
     082>085.

KS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ005>007-017>019.

&&

SHORT TERM/AVIATION...ADO
LONG TERM...PFANNKUCH
Hazardous weather outlook, May 26, 3:11 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CDT SAT MAY 26 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
311 PM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS REMAINS LATE
THIS AFTERNOON INTO THE EVENING HOURS. THESE THUNDERSTORMS SHOULD
BE SOMEWHAT ISOLATED BUT WILL BE CAPABLE OF PRODUCING HAIL TO THE
SIZE OF GOLF BALLS...WIND GUSTS TO 60 MPH...AND MAYBE EVEN A
BRIEF TORNADO.

STRONG SOUTH WINDS WILL CONTINUE THROUGH EARLY EVENING ACROSS THE
REGION...WITH THE STRONGEST WINDS LOCATED SOUTHWEST OF A LINE
FROM LEXINGTON...TO MINDEN...TO RED CLOUD...TO MANKATO KANSAS
WHERE A WIND ADVISORY HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE HIGHEST LIKELIHOOD OF A MORE WIDESPREAD SEVERE WEATHER EVENT
WILL BE SUNDAY AFTERNOON AND EVENING...WITH THE BEST CHANCES
EXPECTED ALONG AND EAST OF A LINE FROM ORD TO BEAVER CITY
NEBRASKA...INCLUDING ALL OF NORTH CENTRAL KANSAS. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF
BASEBALLS...DAMAGING WINDS TO 70 MPH...TORRENTIAL RAINFALL...AND
A FEW TORNADOES.

BETWEEN TUESDAY NIGHT AND THURSDAY NIGHT...THUNDERSTORM CHANCES
RETURN TO THE OUTLOOK AREA. AT THIS POINT...NO PARTICULAR DAYS
APPEAR TO FEATURE A WIDESPREAD THREAT FOR SEVERE WEATHER...ALTHOUGH
WEDNESDAY AFTERNOON AND EVENING COULD HAVE A FEW STRONG TO SEVERE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO/RDP

In the hours before

Special weather statement, May 26, 5:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
543 PM CDT SAT MAY 26 2012

NEZ039-262300-
VALLEY NE-
543 PM CDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VALLEY COUNTY UNTIL 600
PM CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ORD...MOVING NORTHEAST AT 40
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN VALLEY COUNTY.

LAT...LON 4155 9877 4163 9915 4174 9917 4174 9877
TIME...MOT...LOC 2243Z 216DEG 34KT 4169 9882

ROSSI
Special weather statement, May 26, 6:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT SAT MAY 26 2012

KSZ017-270015-
ROOKS KS-
633 PM CDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROOKS COUNTY UNTIL 715 PM
CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES SOUTH OF PALCO...OR 33 MILES SOUTHEAST
OF HILL CITY...MOVING NORTH AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM AS WELL AS JUST
AHEAD OF THIS STORM AS IT APPROACHES WESTERN PORTIONS OF ROOKS
COUNTY.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ZURICH...
  PALCO...
  PLAINVILLE...
  DAMAR...
  WEBSTER STATE PARK...
  STOCKTON...

LAT...LON 3913 9961 3933 9961 3951 9961 3956 9960
      3956 9926 3915 9927 3913 9929 3913 9960
TIME...MOT...LOC 2332Z 189DEG 48KT 3896 9959

ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:19 PM CDTSevere Thunderstorm WarningGIDPhillips26 min
May 25, 9:45 PM CDTSevere Thunderstorm WarningGIDPhillips45 min
May 26, 3:43 AM CDTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith17 hr
May 26, 6:33 PM CDTSpecial Weather StatementGIDRooks42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.